Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 143, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 20, 2000, 4:31 PM EST for Randolph County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2000, 4:31 PM EST (21:31 UTC)
- Expired
- Sep 20, 2000, 5:00 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 119 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 202132 SVRIND INC135-202200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 431 PM EST WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN EAST CENTRAL INDIANA * UNTIL 500 PM EST * AT 428 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FARMLAND...OR ABOUT 10 MILES EAST OF MUNCIE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER AT 445 PM EST RIDGEVILLE AT 445 PM EST SARATOGA AT 455 PM EST THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4028 8516 4004 8519 4004 8481 4031 8487 PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:15 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Sep 20, 3:15 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED 3RD PARA NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EST WED SEP 20 2000 BESIDES HANDLING THE WATCH...THOUGHT BIGGEST CHALLENGE TEMPS TONIGHT TOMORROW. SEVERE WEATHER NOT BIG DEAL TDY EXCEPT FOR THE LOGISITICS. EXTRAPOLATION FROM SFC AND UPR AIR...AND MODELS...ALL WHIP FRONT THROUGH BY EVENING...WITH COLD AIR BEHIND IT RAPIDLY KILLING SVR THREAT. SAME PROCESS MAINTAINS POST FRONTAL SHOWERS THROUGH MUCH OF THE EVENING...BUT CLEARS US OUT BY MORNING AND KEEPS US CLEAR THURSDAY NIGHT. ALL MODELS RETURN WAA CLOUDS FRIDAY. IN FROPA SITUATIONS...BUT MOS OFTEN AVERAGES ACROSS SHARP GRADIENTS...CAUSING TOO COLD FIRST PERIOD AND TOO WARM LATER. FWC TOO COOL OVERNIGHT CONSIDERING WHATS UPSTREAM...GROUND WILL BE WET...AND WINDS STILL UP A LITTLE. AIR THAT WILL BE OVER US THURSDAY WOULD SUPPORT BIG CUT TO MOS HIGHS...BUT ITS UNDER CLOUD. ALLOWING FOR SUN I THINK SLIGHTLY BELOW MOS IN ORDER TOMORROW. CLOSE TO GUIDANCE AFT THURSDAY SINCE IT USUALLY LOCKS ON BY 3RD AND 4TH PERIOD IN MUNDANE SITUATIONS LIKE THIS. .IND...NONE. KWIATKOWSKI
In the hours before
Local storm report, Sep 20, 3:31 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM ELLETTSVILLE IN WIND DAMAGE
09/20/00 MONROE REPORTED BY HAM RADIO
OPERATOR. POWER LINES
AND TREES DOWN.Local storm report, Sep 20, 3:46 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
346 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Y
0337 PM 1 W FARMERS IN TORNADO
09/20/00 OWEN REPORTED ON THE GROUND
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Sep 20, 3:53 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM 6 S SPENCER IN TORNADO
09/20/00 OWEN HOME DAMAGED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0324 PM 4 E SOUTHPORT IN TORNADO
09/20/00 OWEN UNCONFIRMED...REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0331 PM ELLETTSVILLE IN WIND DAMAGE
09/20/00 MONROE TREES DOWN.REPORTED BY
HAM RADIO OPERATOR.Local storm report, Sep 20, 4:00 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 PM 4 E SOUTHPORT IN TORNADO
09/20/00 OWEN ADDITIONAL INFORMATION
ON EARLIER TORNADO
REPORT...TREE FELL ON
HOUSE AND MAN IN PICKUP
TRUCK CARRIED 60 FEET.Local storm report, Sep 20, 4:16 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
416 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0357 PM BARGERSVILLE IN WIND DAMAGE
09/20/00 JOHNSON REPORTED BY HAM RADIO
OPERATOR. TWO 30 BY 40
FOOT BARNS DAMAGED.
VERY LARGE TREE DOWNLocal storm report, Sep 20, 4:27 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EST WED SEP 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM SHELBYVILLE IN WIND DAMAGE
09/20/00 SHELBY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER LINES AND TREESo
DOWN.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:13 PM EST | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 47 min |
| Sep 20, 3:32 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 43 min |
| Sep 20, 3:42 PM EST | Tornado Warning | IND | Brown, Monroe | 33 min |
| Sep 20, 3:45 PM EST | Severe Thunderstorm Warning | IND | Madison | 45 min |
| Sep 20, 4:01 PM EST | Severe Thunderstorm Warning | IND | Hancock, Shelby | 29 min |
| Sep 20, 4:04 PM EST | Severe Thunderstorm Warning | IND | Delaware | 26 min |
| Sep 20, 4:10 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 35 min |
| Sep 20, 4:24 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 36 min |
| Sep 20, 4:46 PM EST | Severe Thunderstorm Warning | IND | Decatur | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.